MAUDE Adverse Event Report: NEUWAVE MEDICAL, INC. NEUWAVE PR PROBE 20CM 17GA; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES

NEUWAVE MEDICAL, INC. NEUWAVE PR PROBE 20CM 17GA; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Catalog Number PR20
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Full thickness (Third Degree) Burn (2696)
Date of Event 10/06/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Batch #: unknown.Additional information was requested and the following was obtained: at what point during the procedure was the burn identified? near the end.Did they have any device malfunction or deficiency prior, during, and after ablation? no.Error message, dr.Stated, "i know when it is not in tissue it will shut off." what was the location of the tumor within the liver? segment 3.How deep was the tumor? superficial.Are any pictures available of the burn? yes.Does the doctor believe 1 probe, both probes, and/or the system caused and/or contributed to the burn? unknown suspect one probe.Photo images were received and are pending review.When the review is completed, a supplemental medwatch will be sent with a summary of the evaluation.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during a liver ablation procedure that it was noticed that the probes were burning the patient¿s skin.When attempting to ablate in another area one of the two probes would not come up to temp.Also, throughout the procedure the system would pop up an unknown purple icon at which time they would have to click continue to ablate.System would not ablate for the entire ten minutes at a time.Third degree burn was being excised and debrided.Patient doing fine.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 11/28/2022.Investigation summary call home revealed reflected power errors.The probe returned to neuwave and all functions worked to specifications.Vno issues/errors were seen.A search of nonconformities (ncs) was performed for lot ml22017382.There were no observed nonconformities for this lot.Medical safety officer photo analysis: three photos associated with this complaint are available for the evaluation.Photo 1 & 2 were taken for the ablation probe insertion site.A dark charred burn area is visualized surrounding the needle with peripheral skin appearing yellowish and some redness.The central area of superficial skin shows wrinkle but no break down observed.He burn injury appears to be third degree of burn at the central portion.The photo 3 was taken on screen display showing internal view of the burn injury.The affected area shows whitening and yellow color, indicating the burn injury has involved deep layer tissue of abdominal wall.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 12/7/2022 additional information was requested and the following was obtained: what was the location of the probe insertion? was the procedure done in conjunction with a laparoscopic procedure? probe location was in abdomen for lap liver microwave.Yes done in conjunction of a lap case.Yes procedure was during a laparoscopic procedure.The probes were placed in the patient in liver area.

Brand Name
NEUWAVE PR PROBE 20CM 17GA
Common Device Name
SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Manufacturer (Section D)
NEUWAVE MEDICAL, INC.
3529 anderson st
madison WI 53704
Manufacturer (Section G)
NEUWAVE MEDICAL, INC.
3529 anderson st
madison 53704
Manufacturer Contact
kate karberg
3529 anderson st
madison, WI 53704
6107428552
MDR Report Key15715918
Report Number3008769756-2022-00056
Device Sequence Number11986200
Product Code NEY
UDI-Device Identifier00853719006418
UDI-Public853719006418
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K160936
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPR20
Device Lot NumberML22017382
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/24/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/06/2022
Supplement Date Received by Manufacturer11/04/2022
11/23/2022
Initial Report FDA Received Date11/02/2022
Supplement Report FDA Received Date11/28/2022
12/07/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown